Alert archive / Michigan / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jul 13, 2016, 7:53 PM EDT for Monroe County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 13, 2016, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, MI
The radar
The Detroit radar (KDTX), 86 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WGUS53 KDTX 132353
FFWDTX
MIC115-140245-
/O.NEW.KDTX.FF.W.0001.160713T2353Z-160714T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
753 PM EDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 1045 PM EDT
* AT 752 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN ONE AND TWO INCHES OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONROE...FLAT ROCK...MILAN...DUNDEE...CARLETON...TEMPERANCE...
IDA...LUNA PIER...PETERSBURG...MAYBEE...OTTAWA LAKE...
LAMBERTVILLE...LA SALLE...ERIE...ROCKWOOD...SOUTH ROCKWOOD...
ESTRAL BEACH...SAMARIA...AZALIA AND OAKVILLE.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4208 8377 4209 8329 4202 8318 4191 8323
4190 8325 4190 8330 4182 8337 4174 8340
4172 8376
$$
SC3 follow-up statements
021
WGUS73 KDTX 140027
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
827 PM EDT WED JUL 13 2016
MIC115-140245-
/O.CON.KDTX.FF.W.0001.000000T0000Z-160714T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MI-
827 PM EDT WED JUL 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
MONROE COUNTY...
AT 826 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY OR IS
OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONROE...FLAT ROCK...MILAN...DUNDEE...CARLETON...TEMPERANCE...IDA...
LUNA PIER...PETERSBURG...MAYBEE...OTTAWA LAKE...LAMBERTVILLE...
LA SALLE...ERIE...ROCKWOOD...SOUTH ROCKWOOD...ESTRAL BEACH...
SAMARIA...AZALIA AND OAKVILLE.
AFTER A BRIEF BREAK IN THE HEAVY RAINFALL, ADDITIONAL
THUNDERSTORMS MOVING IN FROM THE WEST MAY ADD TO RAINFALL TOTALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4208 8377 4209 8329 4202 8318 4191 8323
4190 8325 4190 8330 4182 8337 4174 8340
4172 8376
$$
SC587
WGUS73 KDTX 140106
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
906 PM EDT WED JUL 13 2016
MIC115-140245-
/O.CON.KDTX.FF.W.0001.000000T0000Z-160714T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MI-
906 PM EDT WED JUL 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
MONROE COUNTY...
AT 904 PM EDT...DOPPLER RADAR INDICATED ANOTHER REGION OF
THUNDERSTORMS PRODUCING HEAVY RAIN APPROACHING THE AREA. ONE TO TWO
INCHES OF RAIN HAS ALREADY FALLEN. FLOODING IS ONGOING AND SHOULD
SUBSIDE LATER THIS EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONROE...MILAN...DUNDEE...CARLETON...TEMPERANCE...IDA...LUNA PIER...
PETERSBURG...MAYBEE...OTTAWA LAKE...LAMBERTVILLE...LA SALLE...ERIE...
SOUTH ROCKWOOD...ESTRAL BEACH...SAMARIA...AZALIA AND OAKVILLE.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4208 8377 4209 8329 4202 8318 4191 8323
4190 8325 4190 8330 4182 8337 4174 8340
4172 8376
$$
SC953
WGUS73 KDTX 140142
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
942 PM EDT WED JUL 13 2016
MIC115-140152-
/O.CAN.KDTX.FF.W.0001.000000T0000Z-160714T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MI-
942 PM EDT WED JUL 13 2016
...THE FLASH FLOOD WARNING FOR MONROE COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4208 8377 4209 8329 4202 8318 4191 8323
4190 8325 4190 8330 4182 8337 4174 8340
4172 8376
$$
SCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:58 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 13, 6:58 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 658 PM EDT WED JUL 13 2016 .AVIATION... An influx of instability and mid level moisture has led to fairly widespread showers and scattered thunderstorms now advancing toward the terminals. A two to three hour window of convection appears likely at PTK/FNT/MBS. A region of mid level subsidence apparent on radar/satellite now advancing across central Lake Mi should then suppress additional convection at these terminals through the remainder of the night. Ample low level moisture may again lead to some low stratus development toward daybreak. For DTW...The forward propagating thunderstorm complex now tracking across northern Illinois and a lead region of convection extending into sw Lower Mi will sustain TSRA across Detroit airspace well into the evening. There is some uncertainty as to how far north the more widespread thunderstorms will be once this system rolls into NW Ohio and whether or not the more widespread convection clips metro airport. Given the uncertainty, the chance of tsra in the metro TAF will be extended to 03Z attm. //DTW Threshold Probabilities... * High in thunderstorms this evening. Low Thursday morning and afternoon. * Medium in ceilings below 5000 ft tonight through Thursday morning. && .PREV DISCUSSION... Issued at 339 PM EDT Wed Jul 13 2016 DISCUSSION... Radar trends over lower Michigan and 16z HRRR supports expanding numerous pops north of M-59 as well, as storms fire along the lead edge/gradient of the impressive 850-700 mb theta-e surge, which will work through the northern thumb region around 00z. Still expecting a few storms to become marginally severe producing wind gusts to 60 mph as mixed layer capes reach around 2000 J/kg...although the weak response thus far draws some concern this could be a dud with the lack of organization/0-6 km bulk shear. Steep mid level lapse rates remain (but should weaken, so hail remains lesser threat with high freezing levels). Not much in the way of 0-1 km shear, thus very limited tornado threat, but can never totally rule out if any marine boundary interaction comes into play. PW values pushing toward 2 inch and deep warm layer will support torrential rainfall, but storms should remain progressive, clearing southeast michigan during mid evening hours. We will dry out some tonight behind this lead activity, but the question is if the jet forcing arriving toward sunrise tomorrow is able to allow for additional activity/renewed moisture surge to sneak north into the state, as another possible cluster of showers and thunderstorms tracks through the Western Ohio Valley. The large upper level low/trough over western Ontario now beginning to move off to the east/southeast, allowing 6 hr height falls to translate through the Central Great Lakes Tonight/Tomorrow morning. Will be carrying chance pops to account for possible activity. If nothing materializes, there will be an opportunity for surface cold front tracking through early tomorrow afternoon to activate, mainly east of U.S. 23 and south of I-69, as Capes spike to 2000 J/kg toward Ohio border, with better wind fields arriving. No complaints with Day 2 out of SPC, indicating marginal risk south of a Howell-Sandusky line. Any activity should pull east late in the afternoon, with the cooler/drier Canadian air gradually filtering. There does look to be a secondary height fall center/upper wave coming out out of the Northern Rockies, which looks to arrive Friday morning, which could trigger showers. 12z NAM being the most aggressive with qpf, while the 12z gfs has good depiction of the 500 mb vort, but not much response down low. Regardless, seems worthy of chance pops during Friday with steep low level lapse rates, but will leave thunder out for now, discounting the excessive Cape (above 1000 J/kg) the NAM is suggesting. Should be considerable clouds regardless, with cold advection holding highs in to upper 70s to around 80 degrees. SATURDAY THROUGH THURSDAY: High pressure on Saturday will give way to an approaching wave of low pressure moving out of the northern plains Sunday. Time of arrival over SE Michigan may need some tweaking between now and then. That being said...could see some showers/thunderstorms popping as early as Sunday morning over the northern and western zones. Storms expected to spread south and east during the afternoon. Chances of showers/thunderstorms will persist through Tuesday. Instability eases somewhat by Wednesday...though showers will remain in the forecast...there is an expectation that thunderstorm activity will end. Probability of Precipitation looks to be low throughout the period. MARINE... A broad area of low pressure over northern Ontario will pull a series of boundaries through the Great Lakes tonight through Friday. A prefrontal trough will support thunderstorms during the late afternoon and tonight before washing out in favor of moderate southwest flow Thursday, ahead of the next stronger cold front. Expect southwest gusts to be around the 25 knot threshold for small craft advisory. Saginaw Bay and the tip of the Thumb will also have a wave component to contribute to unsettled conditions that may require a headline. The front will also support a chance of thunderstorms into Thursday evening mainly south of Saginaw Bay. The primary cold front in this system will then follow later Thursday night into Friday. Moderate northerly/onshore flow is likely behind this front through Friday night before high pressure settles in Saturday. HYDROLOGY... A warm and moist air mass will precede a weak cold front/trough tonight. These elements will support scattered to numerous thunderstorms in clusters oriented from southwest to northeast over the region. The overall pattern will move quickly eastward and exit by mid evening while producing general rainfall in the 0.25 to 0.5 inch range. Some heavier amounts up to 1 inch will be possible on a localized basis but the fast movement of the moisture axis does not favor excessive/flooding rainfall over large areas. Isolated urban flooding does remain a concern in prone areas. Warm and humid air will remain in place overnight as the current front/trough washes out in favor of a slightly stronger front expected to move through the region Thursday afternoon. Another round of storms will be possible mainly over south sections of the region by late afternoon and exiting quickly again by mid evening. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....SC DISCUSSION...SF/DE MARINE.......BT HYDROLOGY....BT You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 13, 10:40 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1040 AM EDT WED JUL 13 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140745- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1040 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY INTO EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE MARGINALLY SEVERE PRODUCING WIND GUSTS UP TO 60 MPH AND TORRENTIAL RAINFALL. A LOWER THREAT WILL BE HAIL TO AROUND 1 INCH DIAMETER. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY, AND THEN AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE LIMITED COVERAGE EXPECTED. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140745- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1040 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY INTO EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE MARGINALLY SEVERE PRODUCING WIND GUSTS UP TO 50 KNOTS AND TORRENTIAL RAINFALL. A LOWER THREAT WILL BE HAIL TO AROUND 1 INCH DIAMETER. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 30 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY, AND THEN AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 13, 6:07 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT WED JUL 13 2016
MIZ053-060-061-068-132300-
LIVINGSTON-GENESEE-SAGINAW-SHIAWASSEE-
607 PM EDT WED JUL 13 2016
...CLUSTERS OF THUNDERSTORMS WILL AFFECT THE REGION DURING THE EARLY
EVENING...
AT 605 PM EDT...RADAR INDICATED CLUSTERS OF THUNDERSTORMS ALONG A
LINE FROM 6 MILES WEST OF CARSON CITY TO NEAR LAINGSBURG TO NEAR
FOWLERVILLE. MOVEMENT WAS NORTHEAST AT 35 MPH.
HEAVY DOWNPOURS AND LIMITED VISIBILITY FOR MOTORISTS WILL BE THE
PRIMARY HAZARDS WITH THIS ACTIVITY. A WIND GUST AROUND 35 MPH IS
ALSO POSSIBLE.
THERE IS SOME POTENTIAL FOR STORMS TO STRENTHEN DURING THE EVENING.
THESE STORMS WILL BE NEAR...
CORUNNA...COHOCTAH...HENDERSON AND OAK GROVE AROUND 620 PM EDT.
NEW LOTHROP AND LINDEN AROUND 630 PM EDT.
FLUSHING...MONTROSE AND LAKE FENTON AROUND 640 PM EDT.
FLINT...GRAND BLANC...MOUNT MORRIS AND BEECHER AROUND 650 PM EDT.
CLIO AND MERRILL AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
NELSON...DEERFIELD TOWNSHIP...CARLAND...FENMORE...SHAFTSBURG...
GENESEE... BRANT AND RANKIN.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4347 8437 4309 8346 4242 8414 4278 8416
4278 8437
TIME...MOT...LOC 2159Z 239DEG 29KT 4322 8498 4294 8430 4262 8405
BTSpecial weather statement, Jul 13, 6:41 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT WED JUL 13 2016
MIZ061-068-069-132345-
LIVINGSTON MI-GENESEE MI-OAKLAND MI-
641 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR GENESEE...NORTHEASTERN LIVINGSTON
AND NORTHWESTERN OAKLAND COUNTIES UNTIL 745 PM EDT...
AT 640 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FENTON...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GRAND BLANC...GOODRICH AND ORTONVILLE AROUND 655 PM EDT.
BURTON AROUND 705 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RANKIN...DAVISBURG...
ROSE CENTER...ARGENTINE...TYRONE TOWNSHIP...ATLAS AND HOLLY STATE
RECREATION AREA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4321 8392 4296 8346 4288 8345 4288 8331
4260 8366 4284 8391
TIME...MOT...LOC 2240Z 214DEG 35KT 4281 8368
BTSpecial weather statement, Jul 13, 6:57 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 PM EDT WED JUL 13 2016
MIZ075-076-082-083-132330-
LENAWEE-WAYNE-WASHTENAW-MONROE-
657 PM EDT WED JUL 13 2016
...STRONG THUNDERSTORMS WILL AFFECT MONROE...WASHTENAW...
LENAWEE AND WAYNE COUNTIES...
AT 655 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR SOUTH LYON TO PETERSBURG TO 8 MILES
SOUTHWEST OF BLISSFIELD. MOVEMENT WAS NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
HEAVY DOWNPOURS AND LOW VISIBILITY FOR MOTORISTS IS ALSO LIKELY.
THESE STORMS WILL BE NEAR...
NORTHVILLE AND OTTAWA LAKE AROUND 710 PM EDT.
MAYBEE AROUND 715 PM EDT.
FLAT ROCK AND CARLETON AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GROSSE POINTE PARK...
WILLOW...PLEASANT LAKE...BRIDGEWATER...TIPTON...PALMYRA...PITTSFIELD
TOWNSHIP...ESTRAL BEACH...NEWPORT AND TOLEDO BEACH.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4172 8436 4186 8435 4207 8417 4207 8413
4213 8413 4243 8388 4245 8286 4235 8294
4229 8309 4224 8313 4211 8313 4172 8343
TIME...MOT...LOC 2255Z 228DEG 32KT 4242 8368 4188 8372 4173 8395
BTSpecial weather statement, Jul 13, 7:09 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
709 PM EDT WED JUL 13 2016
MIZ061-062-069-140015-
GENESEE-OAKLAND-LAPEER-
709 PM EDT WED JUL 13 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN GENESEE...
LAPEER AND NORTHEASTERN OAKLAND COUNTIES...
AT 707 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MONTROSE TO NEAR LAPEER TO NEAR CLARKSTON. MOVEMENT
WAS NORTHEAST AT 30 MPH.
WINDS NEAR 40 MPH ARE LIKELY WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING.
THESE STORMS WILL BE NEAR...
COLUMBIAVILLE AROUND 715 PM EDT.
LUM AROUND 730 PM EDT.
METAMORA AROUND 735 PM EDT.
NORTH BRANCH AROUND 745 PM EDT.
DRYDEN AROUND 750 PM EDT.
ALMONT AND CLIFFORD AROUND 755 PM EDT.
BROWN CITY AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGS MILL...ELBA...
GOODLAND TOWNSHIP...WATERFORD...LAKEVILLE...THORNVILLE...GENESEE...LAKE
ORION...SILVERWOOD AND THETFORD TOWNSHIP.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4289 8303 4289 8310 4284 8310 4263 8339
4301 8343 4312 8393 4322 8393 4322 8346
4323 8346 4324 8335 4332 8335 4333 8312
4328 8312 4328 8300 4292 8299
TIME...MOT...LOC 2307Z 220DEG 20KT 4318 8390 4307 8337 4276 8334
BTLocal storm report, Jul 13, 7:38 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
738 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HEAVY RAIN 2 W LAPEER 43.05N 83.36W
07/13/2016 M1.25 INCH LAPEER MI CO-OP OBSERVER
FELL IN LESS THAN AN HOUR.
&&
DELLIOTTSpecial weather statement, Jul 13, 7:43 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
743 PM EDT WED JUL 13 2016
MIZ054-055-062-063-070-140045-
SANILAC MI-TUSCOLA MI-MACOMB MI-ST. CLAIR MI-LAPEER MI-
743 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAPEER...MACOMB...
ST. CLAIR...SANILAC AND SOUTHEASTERN TUSCOLA COUNTIES UNTIL 845 PM
EDT...
AT 741 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE FROM NEAR MILLINGTON TO NEAR BROWN CITY TO NEAR
ROCHESTER. MOVEMENT WAS NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING OF PRONE AREAS.
STRONG THUNDERSTORMS WILL BE NEAR...
ROMEO AND MELVIN AROUND 755 PM EDT.
CLIFFORD AROUND 800 PM EDT.
ARMADA AND PECK AROUND 805 PM EDT.
RICHMOND...SANDUSKY AND KINGSTON AROUND 810 PM EDT.
CROSWELL AND MEMPHIS AROUND 815 PM EDT.
CARSONVILLE...EMMETT AND APPLEGATE AROUND 820 PM EDT.
PORT SANILAC...MARYSVILLE AND ARGYLE AROUND 830 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE JUHL...TYRE...RAY
CENTER...FOSTORIA...LYNN TOWNSHIP...BLAINE...RATTLE RUN...STONEY CREEK
METRO PARK...WILMOT AND SNOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4296 8242 4292 8246 4286 8247 4252 8308
4289 8310 4289 8313 4311 8316 4320 8346
4322 8346 4322 8352 4326 8365 4368 8299
4369 8272 4363 8255 4317 8247 4306 8242
TIME...MOT...LOC 2341Z 233DEG 35KT 4329 8349 4317 8307 4269 8308
BTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:03 PM EDT | Special Weather Statement | DTX | Livingston | 42 min |
| Jul 12, 8:09 PM EDT | Special Weather Statement | DTX | Lenawee, Washtenaw | 81 min |
| Jul 12, 8:33 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 40 min |
| Jul 12, 8:48 PM EDT | Special Weather Statement | DTX | Oakland | 72 min |
| Jul 12, 9:17 PM EDT | Special Weather Statement | DTX | Monroe, Wayne | 73 min |
| Jul 12, 9:26 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Washtenaw, Wayne | 34 min |
| Jul 12, 9:34 PM EDT | Special Marine Warning | DTX | 86 min | |
| Jul 13, 6:07 PM EDT | Special Weather Statement | DTX | Genesee, Saginaw, Shiawassee | 53 min |
| Jul 13, 6:41 PM EDT | Special Weather Statement | DTX | Genesee | 64 min |
| Jul 13, 6:57 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe, Washtenaw, Wayne | 33 min |
| Jul 13, 7:09 PM EDT | Special Weather Statement | DTX | Lapeer, Oakland | 66 min |
| Jul 13, 7:17 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Washtenaw, Wayne | 58 min |
| Jul 13, 7:43 PM EDT | Special Weather Statement | DTX | Macomb, Saint Clair, Sanilac | 62 min |
| Jul 13, 7:45 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 13, 7:51 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 69 min |
Nearby
Flash Flood Warnings in Michigan, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.